High Blood Pressure

Hi, I have ET and in the last year have changed from Hydrea to Anagrelide as I was having problems taking Hydrea after taking Anagrelide I did have some side effects but after a few months most disappeared and was left with very fast heart palpitations but otherwise ok. My question is this has anyone else had a problem with their blood pressure I have recently been diagnosed with blood pressure of 200/110 after monitoring for 24 hours and have had to go on blood pressure tablets to reduce my pressure. I have always had perfect blood pressure and now think it my be the Anagrelide causing the problem? I am curious to see if anyone else have experienced problems with their blood pressure?

Regards

6 Replies

oldestnewest
  • Your story is very similar to my own.The same happened to me. I believe it is a side effect unfortunately.

  • Thank you for your reply I'm trying to understand and get to the bottom of why my blood pressure has suddenly gone so very high and the only thing different in my life was changing to Anagrelide. I'm waiting for an appointment to see a cardiologist to do some stress tests and I will tell him about the Anagrelide and see if he thinks there is a connection. Maybe I could change to interferon!

  • I changed to Anagrelide from Hu, I get the palpitations but my blood pressure is fine.

  • Thank you for the reply much appreciated. I was just concerned it was the Anagrelide causing the problem and if it was I could look at changing from Anagrelide to another drug rather than now having to take blood pressure tablets (a bit fed up with all this tablet taking). I'm waiting for stress test and heart echo appointment so maybe this will give me some answers.

  • Hi Irishmod, so sorry to hear that you having this problem, I have checked the side effects in the booklet on Anagrelide and listed under the less common side effects affecting approximately one person in 100 up to one person in 10 (1-10%) of people taking Anagrelide, and palpitations, fast heart rate (tachycardia), drop in blood pressure when standing are included in the list. So you really must speak to your haematologist and the cardiologist about these symptoms. Hope it gets sorted out for you. Best wishes, Maz

  • HI Maz, thank you for the reply I'm trying to get appointments with consultants but finding it difficult but hopefully soon to get the problem sorted.

    Many thanks for your help

    Maura

You may also like...